DMGT

ISSN 1234-3099 (print version)

ISSN 2083-5892 (electronic version)

https://doi.org/10.7151/dmgt

Discussiones Mathematicae Graph Theory

IMPACT FACTOR 2019: 0.755

SCImago Journal Rank (SJR) 2019: 0.600

Rejection Rate (2018-2019): c. 84%

Discussiones Mathematicae Graph Theory

PDF

Discussiones Mathematicae Graph Theory 21(1) (2001) 31-42
DOI: 10.7151/dmgt.1131

ON GRAPHS WITH A UNIQUE MINIMUM HULL SET

Gary Chartrand and Ping Zhang

Department of Mathematics and Statistics
Western Michigan University, Kalamazoo, MI 49008, USA

Abstract

We show that for every integer k ≥ 2 and every k graphs G1, G2,...,Gk, there exists a hull graph with k hull vertices v1, v2,...,vk such that link L(vi) = Gi for 1 ≤ i ≤ k. Moreover, every pair a, b of integers with 2 ≤ a ≤ b is realizable as the hull number and geodetic number (or upper geodetic number) of a hull graph. We also show that every pair a,b of integers with a ≥ 2 and b ≥ 0 is realizable as the hull number and forcing geodetic number of a hull graph.

Keywords: geodetic set, geodetic number, convex hull, hull set, hull number, hull graph.

References

[1] F. Buckley and F. Harary, Distance in Graphs (Addison-Wesley, Redwood City, CA, 1990).
[2] G. Chartrand, F. Harary and P. Zhang, On the geodetic number of a graph, Networks, to appear.
[3] G. Chartrand, F. Harary and P. Zhang, On the hull number of a graph, Ars Combin. 57 (2000) 129-138.
[4] G. Chartrand and P. Zhang, The geodetic number of an oriented graph, European J. Combin. 21 (2) (2000) 181-189, doi: 10.1006/eujc.1999.0301.
[5] G. Chartrand and P. Zhang, The forcing geodetic number of a graph, Discuss. Math. Graph Theory 19 (1999) 45-58, doi: 10.7151/dmgt.1084.
[6] G. Chartrand and P. Zhang, The forcing hull number of a graph, J. Combin. Math. Combin. Comput. to appear.
[7] M.G. Everett and S.B. Seidman, The hull number of a graph, Discrete Math. 57 (1985) 217-223, doi: 10.1016/0012-365X(85)90174-8.
[8] F. Harary and J. Nieminen, Convexity in graphs, J. Differential Geom. 16 (1981) 185-190.
[9] F. Harary, E. Loukakis and C. Tsouros, The geodetic number of a graph, Mathl. Comput. Modelling. 17 (11) (1993) 89-95, doi: 10.1016/0895-7177(93)90259-2.
[10] H.M. Mulder, The Interval Function of a Graph (Methematisch Centrum, Amsterdam, 1980).
[11] H.M. Mulder, The expansion procedure for graphs, in: Contemporary Methods in Graph Theory ed., R. Bodendiek (Wissenschaftsverlag, Mannheim, 1990) 459-477.
[12] L. Nebeský, A characterization of the interval function of a connected graph, Czech. Math. J. 44 (119) (1994) 173-178.
[13] L. Nebeský, Characterizing of the interval function of a connected graph, Math. Bohem. 123 (1998) 137-144.

Received 8 March 2000
Revised 14 March 2001